Posted by: Lisa | 2009-05-19


Hi Dr Bets

Its cat-scratch girl again :) lol, i was wondering if you can help me with this:
when i first went into hospital for the blurry eye i had tonsilitis. and as you know i' ve been on ciploxx for the last 4 weeks. i now feel like i have tonsilitis again. my gland in my neck/throat on the right is very, like very VERY sore which is causing ear-ache!!!!!!! my left side is ok. my right tonsil had one sore on it and it went away and now i think it looks like it is starting to come back. im now due to start the erythromycin tonight - will that help for my tonsils?
im sure this is tonsilitis, dont know what else it can be? and how could i get it if i was on antibiotics for the last 4 weeks???? *sigh* :(

Thanks for all your help!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Lisa
It is highly unlikely that you would get tonsillitis while on antibiotics. Where is the swollen gland? if under the jawline, it is a lymphgland ( this can also be caused by viral infections that will not react to antibiotics) If above the jawline it could be mumps or infection of the parotid salivary gland. Cat scratch disease can also cause swollen lymph glands and it may only happen up to 2 months after infection, so let your doctor know as they may want to do a needle biopsy of the affected gland. Erythromycin would cover most common bacterial infections that can cause tonsillitis.
No news about the blood tests yet?
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.